MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Catalog Number C-TQTS-1800
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
It was reported that after placing the drainage catheter (left pleura), the physician tried to remove the wire guide.However, difficulty was encountered.The physician exerted more force on the wire guide until it began coming out of the patient¿s chest.It was noted the wire guide exhibited coil elongation.A second drainage catheter was used to complete the procedure.The physician noted that the accompanying wire guide of the second drainage catheter (unknown lot) also exhibited coil elongation in the same location after the physician examined it and exerted force on it following the placement of the second drainage catheter.According to the initial reporter, the patient suffered additional pain caused by the new drainage catheter which was placed.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6792309
Report Number1820334-2017-02472
Device Sequence Number129537
Product Code GBX
UDI-Device Identifier00827002054530
UDI-Public(01)00827002054530(17)150601(10)3484372
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-TQTS-1800
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight60